Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 88, NWS Atlanta, GA

May 4, 2007Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2007, 8:19 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 8:19 PM EDT (00:19 UTC)
Expired
May 4, 2007, 8:59 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 8:30 PM EDTHAIL 1.253 Se Vidalia, GA
May 4, 8:30 PM EDTHAIL 1.253 Sw Vidalia, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 050021
SVRFFC
GAC209-279-050100-
/O.NEW.KFFC.SV.W.0088.070505T0019Z-070505T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
  NORTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 900 PM EDT

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR VIDALIA  THIS STORM WAS NEARLY STATIONARY.
  A SECOND SEVERE THUNDERSTORM HAD DEVELOPED ALONG THE TOOMBS...
  MONTGOMERY COUNTY LINE NEAR HIGGSTON.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORMANTOWN...KIBBEE...HIGGSTON AND AILEY.

SEVERAL REPORTS OF HAIL HAVE BEEN REPORTED IN AREAS JUST NORTH AND 
EAST
OF VIDALIA.

IN ADDITION TO HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND 
GUSTS
TO 35 MPH ARE POSSIBLE WITH THIS ACTIVITY.  LIGHTNING IS ONE OF 
NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3207 8256 3222 8226 3234 8239 3226 8261

$$
2 follow-up statements
000 
WWUS52 KFFC 050041
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT FRI MAY 4 2007

GAC279-050050-
/O.CAN.KFFC.SV.W.0088.000000T0000Z-070505T0100Z/
TOOMBS GA-
840 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR TOOMBS COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED SEVERAL WARNINGS DURING THE PAST HOUR
ACROSS NORTHERN TOOMBS COUNTY HAS WEAKENED AND IS NO LONGER DETECTED
TO BE SEVERE. THUNDERSTORMS WITH HEAVY RAIN AND PEA-SIZED HAIL WILL
CONTINUE IN THE AREA FROM HIGGSTON TO VIDALIA DURING THE NEXT 30
MINUTES...BUT THIS ACTIVITY IS NO LONGER EXPECTED TO BE SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3207 8256 3212 8246 3228 8244 3226 8261

$$

GAC209-050100-
/O.CON.KFFC.SV.W.0088.000000T0000Z-070505T0100Z/
MONTGOMERY GA-
840 PM EDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN MONTGOMERY COUNTY...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HIGGSTON.
THIS STORM WAS NEARLY STATIONARY.

PENNY AND LARGER SIZED HAIL WAS REPORTED WITH THIS STORM IN NORTHERN
TOOMBS COUNTY DURING THE PAST HOUR.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3207 8256 3212 8246 3228 8244 3226 8261

$$


19
000 
WWUS52 KFFC 050059
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT FRI MAY 4 2007

GAC209-050108-
/O.CAN.KFFC.SV.W.0088.000000T0000Z-070505T0100Z/
MONTGOMERY GA-
858 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY HAS 
BEEN CANCELLED...

THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN MONTGOMERY AND NEAR THE 
TOOMBS...MONTGOMERY COUNTY LINE NEAR HIGGSTON. HOWEVER...THE STORMS
HAVE WEAKENED AND ARE NO LONGER DETECTED TO BE SEVERE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3207 8256 3212 8246 3228 8244 3226 8261

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:30 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 4, 6:30 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI MAY 4 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
DIFFICULT FORECAST NEXT 24-48 HOURS WITH COOL WEDGE NOSING IN FROM
THE NE...A WEAKENING UPPER SHORTWAVE LIFTING INTO THE TN-OHIO
VALLEYS...AND A CONVECTIVE COMPLEX PUSHING EASTWARD ALONG THE
NORTH CENTRAL GULF COASTAL REGION. LOW CLOUDS ASSOCIATED WITH THE
COOL WEDGE ARE ERODING NEWD...ALLOWING SOME DIFFERENTIAL HEATING
ACROSS CENTRAL AND SOUTHERN PORTIONS OF FORECAST AREA THIS AFTERNOON.
CAPES THERE ARE INCREASING TO AROUND 800-1200 J/KG. THERE IS THE
POTENTIAL FOR ISOLATED TSTMS TO DEVELOP IF THE CONVECTIVE TEMP CAN
BE REACHED (UPPER 80S). STILL UNCERTAIN OF THIS AS MID AND HIGH
CLOUDS ADVECT IN FROM THE WEST...AND THE GULF COAST COMPLEX POSSIBLY
HINDERING MOIST/UNSTABLE INFLOW FROM THE SW. HOWEVER...WILL PLAY
IT SAFE AND SHOW SCATTERED SHOWERS WITH ISOLATED TSTMS THIS
EVENING...THEN JUST SHOWERS AFTER MIDNIGHT AS THE SHORTWAVE LIFTS
OUT. STILL MUCH UNCERTAINTY WITH SATURDAY AS SUSPECT THE WEDGE
FRONT WILL RETURN OVERNIGHT. SHOULD START OUT STABLE AND COOL
SATURDAY MORNING...THEN CLOUDS ERODE AND LOW LEVEL FLOW BECOMES
SE...WITH CAPES INCREASING ABOVE 1000 J/KG SATURDAY AFTERNOON.
THIS COUPLED WITH MODELS SHOWING AN ACTIVE NW FLOW ALOFT...WILL
WARRANT SHOWING A THREAT OF ISOLATED TSTMS SATURDAY AFTERNOON. A
SLIGHT CHANCE OF RAIN WILL REMAIN IN THE FORECAST ON SUNDAY...AS
ANOTHER BACK DOOR FRONT SLIPS ACROSS THE AREA. WILL GO SLIGHTLY
COOLER THAN GUIDANCE FOR HIGHS ON SUNDAY. PLAN ON CLEARING RAIN
CHANCES AND CLOUDS OUT OF THE FORECAST SUNDAY NIGHT BEHIND THE
FRONT.

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS SHOWS HIGH PRESSURE DOMINATING THE FORECAST MONDAY THRU AT
LEAST THURSDAY AS THE AREA GETS TRAPPED BETWEEN TWO STRONG
LOWS...ONE OVER THE SOUTHERN ROCKIES AND THE OTHER OFF THE LOWER
TO MID ATLANTIC COAST. THIS PATTERN GRADUALLY BREAKS DOWN INTO THE
LATER HALF OF THE WORK WEEK AND PROBABLY BRINGS A SMALL CHANCE
OF PRECIPITATION BACK INTO THE FORECAST BY FRIDAY.

&&

.AVIATION...
IMMEDIATE CONCERN TONIGHT IS COVERAGE OF TSRA/SHRA. TSRA CURRENTLY
CLUSTERED OVER SE GEORGIA SOUTH OF KAGS AND ONE STORM OVER EXTREME
EC ALABAMA SOUTH OF KANB. 18Z GFS CONTINUES TO INDICATE SCT
SHRA/TSRA LIKELY TONIGHT BUT COVERAGE SHOULD BE LESS THAN 40 PCT.
18Z NAM HOWEVER IS MORE AGGRESSIVE WITH LARGE SCALE VERTICAL MOTION
AND COVERAGE IS MUCH HIGHER...AROUND 70-80 PCT. BASED ON CURRENT
TRENDS AND RECENT MODEL PERFORMANCE GFS SEEMS TO BE MUCH MORE ON
TRACK THAN NAM. VCTS AND VCSH AFTER MIDNIGHT SEEMS MOST APPROPRIATE
AT MOST AIRPORTS TONIGHT. COVERAGE AND PROBS A LITTLE HIGHER IN NW
GA BUT NOT AT TAF SITES.

OTHER CONCERN IS IFR CIGS LATE TONIGHT. LOW LEVEL SE TO E WINDS
...LEFTOVER COLD AIR DAMMING IN NE GA AND GOOD MOISTURE FETCH
SUGGEST STRATUS IS LIKELY TONIGHT. GFS AND NAM GUIDANCE AS WELL AS
MODEL SOUNDINGS ALSO AGREE WITH THIS. WILL PROBABLY SCALE BACK
TIMING IN CURRENT FCST TO MORE CLIMATOLOGICAL NORMAL TIMES FOR
STRATUS. WILL BRING IN 1200FT CIGS AROUND 06Z AND 800FT CIGS AROUND
08Z. THIS SHOULD INCREASE TO 1500FT BY 15Z AND GO SCT AT 3500FT
AROUND 18Z.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  75  62  79  49 /  50  40  40  20   5
ATLANTA         63  78  64  79  53 /  40  20  20  20   5
BLAIRSVILLE     59  72  57  73  46 /  50  50  40  20   5
CARTERSVILLE    59  79  60  79  50 /  50  30  20  20   5
COLUMBUS        66  89  66  85  57 /  40  20  20  20   5
GAINESVILLE     60  75  60  77  52 /  50  50  40  20   5
MACON           63  86  64  84  52 /  40  20  30  20   5
ROME            62  84  63  86  56 /  50  30  20  20   5
PEACHTREE CITY  59  79  61  83  51 /  40  20  20  20   5
VIDALIA         67  87  64  79  54 /  30  20  30  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/13
Hazardous weather outlook, May 4, 4:55 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT FRI MAY 4 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
455 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS FAR NORTHWEST
GEORGIA AND MUCH OF CENTRAL GEORGIA.

.SYNOPSIS...
A WEDGE OF COOLER AND MORE STABLE AIR WILL REMAIN OVER NORTH AND
CENTRAL GEORGIA TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL ALSO
MOVE INTO THE TENNESSEE VALLEY TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING AND PEA SIZE HAIL.

.DISCUSSION...
A WEDGE OF COOLER AIR OVER MOST OF NORTH GEORGIA WILL KEEP THE
ATMOSPHERE RATHER STABLE TONIGHT. SOUTH OF THE WEDGE ACROSS CENTRAL
GEORGIA...INSTABILITY WILL BE MODERATELY HIGH WITH SURFACE-BASED
CAPE VALUES AROUND 1000. FORTUNATELY...VERTICAL WIND SHEAR WILL BE
LOW AND NO LOW LEVEL BOUNDARY WILL BE PRESENT TO FOCUS THUNDERSTORM
DEVELOPMENT. AN ISOLATED THUNDERSTORM COULD DEVELOP IN THE EVENING
OR EARLY MORNING HOURS. ACROSS NORTHWEST GEORGIA...ISOLATED
THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MAY MOVE
INTO THE AREA FROM THE WEST. FORTUNATELY...INSTABILITY WILL BE
SOMEWHAT LOW IN THIS AREA AS WELL AS THE VERTICAL WIND SHEAR.  WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME SMALL HAIL AND
LIGHTNING IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND ON THURSDAY AND
FRIDAY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SNELSON

In the hours before

Special weather statement, May 4, 7:08 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT FRI MAY 4 2007

GAZ113-042345-
708 PM EDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN TOOMBS COUNTY
UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYONS...DRIFTING SOUTHWEST AT 5 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS STORM.  THE STORM WILL ALSO AFFECT THE CITIES OF
VIDALIA AND SANTA CLAUS.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, May 4, 7:32 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT FRI MAY 4 2007

GAZ112-050000-
732 PM EDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL IN EASTERN
MONTGOMERY COUNTY UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIGGSTON AND THE TOOMBS COUNTY
LINE...DRIFTING WEST AT 5 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH ALONG WITH FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.  THIS
STORM WILL AFFECT HIGGSTON AND AREAS BETWEEN KIBBEE AND AILEY.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, May 4, 7:36 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT FRI MAY 4 2007

GAZ086-050000-
736 PM EDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL IN EMANUEL COUNTY
UNTIL 800 PM EDT...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS...ONE JUST NORTH OF NUNEZ AND ANOTHER
BETWEEN NODOC AND CANOOCHEE...DRIFTING NORTH AT 5 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS ACTIVITY.  RESIDENTS IN THIS AREA SHOULD STAY
INSIDE AND AWAY FROM DOORS AND WINDOWS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Local storm report, May 4, 7:56 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 NE VIDALIA            32.24N 82.37W
05/04/2007  E1.75 INCH       TOOMBS             GA   EMERGENCY MNGR

&&

SNELSON
Special weather statement, May 4, 8:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT FRI MAY 4 2007

GAZ112-050030-
804 PM EDT FRI MAY 4 2007

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO 35 MPH IN NORTHERN MONTGOMERY COUNTY
UNTIL 830 PM EDT...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TWO STRONG THUNDERSTORMS...ONE OVER AILEY AND ANOTHER NEAR
HIGGSTON...
DRIFTING NORTH AT 5 MPH. THESE STORMS WILL ALSO AFFECT KIBBEE AND
TARRYTOWN.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:23 PM EDTFire Weather WatchFFCBaldwin, Barrow, Bibb, Bleckley, Butts, Chattahoochee and 56 more22 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.